MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB73
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic appendectomy.Event description: rep was not present for the case.The surgeon activated and inserted the trocar into the abdominal cavity at the umbilicus.He felt that the trocar had been inserted, he looked at the obturator and the shield position indicator was still red.He took out the obturator and used a scope to look into the abdominal cavity.He saw that the sleeve was through the cavity.However he did not hear a second click and it "seemed that the trocar blade was still active." the surgeon is not an experienced user.This caused very little delay in the case, there was no harm to the patient, and the same trocar was used to complete the case.The rep is unsure if there were any other instruments being used at the time of the event.Product is available for return.Additional information was received via email on 05may2021 from applied medical account manager: prior to inserting the trocar an insufflation need was used to insufflate.2 penetrating towel clamps were used to elevate the abdominal wall for trocar.The trocar was being used for first entry.The trocar was inserted with continuous downward force.Intervention: the case was completed with the same device.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any damages or non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.
 
Event or Problem Description
Procedure performed: laparoscopic appendectomy.Event description: rep was not present for the case.The surgeon activated and inserted the trocar into the abdominal cavity at the umbilicus.He felt that the trocar had been inserted, he looked at the obturator and the shield position indicator was still red.He took out the obturator and used a scope to look into the abdominal cavity.He saw that the sleeve was through the cavity.However he did not hear a second click and it "seemed that the trocar blade was still active." the surgeon is not an experienced user.This caused very little delay in the case, there was no harm to the patient, and the same trocar was used to complete the case.The rep is unsure if there were any other instruments being used at the time of the event.Product is available for return.Additional information was received via email on 05may2021 from applied medical team member: prior to inserting the trocar an insufflation need was used to insufflate.2 penetrating towel clamps were used to elevate the abdominal wall for trocar.The trocar was being used for first entry.The trocar was inserted with continuous downward force.Additional information was received via email on 14may2021 from applied medical team member: hospital disposed of device, product no longer returning.Intervention: the case was completed with the same device.Patient status: no patient injury.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11814353
Report Number2027111-2021-00488
Device Sequence Number3747824
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)240122(30)01(10)1407895
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2024
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1407895
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date08/10/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSUFFLATION NEEDLE, 2 TOWEL CLAMPS